MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CONSULT HCG URIN/SRM COMBO 5002 25; PREGNANCY TEST

ALERE SAN DIEGO, INC. CONSULT HCG URIN/SRM COMBO 5002 25; PREGNANCY TEST
Model Number FHC-A202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: an investigation was performed on retention devices from the reported lot number.Retention devices were tested with clinical hcg-negative serum samples and results were read at 5-6 minutes.All devices produced expected negative results.No false positive results were observed.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Batch record review found no relevant non-conformances; the lot met all final release specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.Case details indicate the user believes the technician made a mistake in documenting the initial test result, however a clerical error could not be verified.Furthermore, it was reported that 4 drops of sample were added to the cassette when testing.Per the package insert, hold the pipette vertically and transfer 3 full drops of serum (approx.100 ul) to the specimen well of the test cassette, and then start the timer.Read the results at 5-6 minutes when testing a serum specimen.Improper testing technique cannot be ruled out as a root cause for the reported issue.
 
Event or Problem Description
(b)(6) 2020: a (b)(6) old female visited clinic for an ob related surgery.Patients serum was collected at 14:30 and tested on the consult diagnostics hcg serum/urine combo cassette at 16:05 and came back positive.(b)(6) 2020: confirmatory test performed using the same serum sample collected on (b)(6) 2020 provided a negative result of <0.10 miu/ml.Repeat testing was performed 2x with the same serum sample on tests from the same kit and provided the expected negative result both times.Although further information was requested regarding the type of surgery, no further information was able to be obtained.Customer states the surgery was not delayed.No adverse outcomes reported.

Brand Name
CONSULT HCG URIN/SRM COMBO 5002 25
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego, ca
MDR Report Key9975384
Report Number2027969-2020-00019
Device Sequence Number19018164
Product Code JHI
UDI-Device Identifier20612479202768
UDI-Public(01)20612479202768(17)210831(10)HCG9082044
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberFHC-A202
Device Lot NumberHCG9082044
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2020
Initial Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight83